Weight: you gain some, you lose some

 

weight gain and psych meds seem to go hand in hand.  I gained 25 lbs when I started depakote.  I did an Atkins diet and lost the weight but I did not find that sustainable for me.  Zyprexa, I gained 5 lbs typing the  name, works really well at controlling mania for me, but I got fat and I did not care. Until someone asked, seriously, when was I due.

at my highest I was 198 lbs.  i tried calorie counting with my fitness pal.  It is a huge database of foods and their nutritional value. You type in what you ate and it calculates calories and nutrients,  you enter info about yourself and how much you want to lose and it tells you how many calories to eat.  There is a forum community that you can ask questions.  I lost 15 lbs, but stopped.

now, i am back. It adds the calories i burn from my fitbit steps, so i don’t feel too deprived.  I am basically eating the same foods, just smaller portions.  The badge above counts from when i started at 198 lbs.

I am not sure why the meds cause weight gain. I know I get hungry and really tired. I don’t know if they affect metabolism, too.

i have sleep apnea. I wear a specially made mouthguard and a belt that keeps me sleeping on my side. Not terrible fashionable, but I can sleep better. When I did not have it I was always tired. Now, i am able to work a few hours and walk my dog.

Weight loss is not easy, especially on these medications. I went from obese to overweight. My goal is a normal bmi.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.